Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 220, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 26, 2003, 1:28 PM CDT for Reeves County, Texas. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2003, 1:28 PM CDT (18:28 UTC)
- Expired
- Jun 26, 2003, 2:45 PM CDT
- In force
- 77 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 162 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
439
WUUS54 KMAF 261828
SVRMAF
TXC389-261945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
126 PM CDT THU JUN 26 2003
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN REEVES COUNTY IN SOUTHWEST TEXAS
* UNTIL 245 PM CDT
* AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SEVERE THUNDERSTORMS 3 MILES NORTH OF BALMORHEA...OR ABOUT 30
MILES SOUTHWEST OF PECOS... AS WELL AS 3 MILES SOUTHWEST OF PECOS.
MOVEMENT OF BOTH SEVERE THUNDERSTORMS WAS SOUTHWEST AT 10 MPH.
* SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...
VERHALEN...TOYAVALE...TOYAH LAKE...TOYAH...SARAGOSA AND
BALMORHEA
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 65 MPH CAN BE EXPECTED
WITH THIS STORM. DANGEROUS LIGHTNING AND TORRENTIAL RAINFALL CAN
ALSO BE EXPECTED. TAKE COVER IN A SUBSTANTIAL SHELTER. A TORNADO
WATCH IS ALSO IN EFFECT... AND FURTHER INTENSIFICATION OF THESE
STORMS IS LIKELY.
LAT...LON 3110 10405 3143 10413 3163 10361 3145 10347
3138 10301 3075 10361
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:00 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 26, 10:00 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1000 AM CDT THU JUN 26 2003 QUICK UPDATE TO RAISE POPS AND MENTION LOCALLY HEAVY RAINFALL TODAY PORTIONS OF THE EXTREME WESTERN LOW ROLLING PLAINS PER CURRENT TRENDS. ALSO INCREASED WIND SPEEDS MOST ZONES TO BREEZY CATEGORY. LOOKS LIKE MORE SIGNIFICANT RAINFALL ON TAP FOR PORTIONS OF THE COUNTY WARNING AREA LATE TODAY AND THIS EVENING AS THE FRONT CONTINUES TO PUSH SOUTH IN MOIST REGIME AND DIFFLUENT FLOW ALOFT. MORE ON THIS LATER. .MAF... TX...NONE. NM...NONE. 12
Hazardous weather outlook, Jun 26, 5:32 AM CDT, 7 hours 56 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 532 AM CDT THU JUN 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A LARGE PART OF SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY AND THIS EVENING. THE MOST LIKELY AREAS TO EXPERIENCE SEVERE WEATHER LATER TODAY WILL INCLUDE THOSE LOCATIONS GENERALLY SOUTH AND WEST OF AN ARTESIA...TO WINK...TO BIG LAKE LINE. ANY THUNDERSTORMS WHICH DEVELOP TODAY AND IMPACT THE OUTLOOK AREA WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND DANGEROUS LIGHTNING. A FEW OF THE STRONGER STORMS MAY BECOME SEVERE...RESULTING IN LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY ACROSS PARTS OF WEST TEXAS AND SOUTHEAST NEW MEXICO.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:33 PM CDT | Flash Flood Warning | MAF | Upton | 3 hr |
| Jun 26, 2:10 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 80 min |
| Jun 26, 3:02 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 73 min |
| Jun 26, 3:14 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 61 min |
| Jun 26, 3:30 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.